Wednesday July 13, 2022 Day 1

 

5:00 PM  Registration & Ice Breaker, Geronimo Event Center (GEC). Appetizers & Refreshments provided by Chiricahua Desert Museum.

 

Poster set up: Chiricahua Desert Museum

 

Thursday July 14, 2022 Day 2

Moderator morning session:  Dr. Wolfgang Wüster 

 

7:30 AM  Refreshments & Continental Breakfast Provided at the Geronimo Event Center

 

8:15 AM Opening Remarks. Bob Ashley and Dr. Gordon W. Schuett

 

8:20 AM Keynote Address. Dr. Anita Malhotra. Title: Patterns of diversity in Asian pitvipers

9:20 AM Dr. Stephen P. Mackessy. Title: Venom expression in rattlesnakes – mechanisms of regulation of activity and control of venom synthesis

9:40 AM Dr. Drew R. Schield. Title: The roles of balancing selection and recombination in shaping rattlesnake venom evolution 

10:00 AM Break (20 minutes). Refreshments Provided at the Geronimo Event Center

10:20 AM Jessica Hill. Title:  Determining the potential for geographic range expansion of pitvipers at northern latitudes in the context of climate change

10:40 AM Dr. Edward A. Myers. Title: Gonna need more genomes: Genomic implications of introgression in rattlesnakes

11:00 AM Dylan Maag. Title: Rattlesnake hunting behavior: a case study across a hybrid zone

 

11:20 AM Jade Mellor. Title: Give and take: testing for exchange of crotoxin in rock rattlesnakes (Crotalus lepidus) within and between species

11:40 AM Dr. Emily N. Taylor. Title: Introducing Project RattleCam, a Community Science Project on Denning Rattlesnakes

12:00 PM Dr. Scott Boback. Title: Project RattleCam: What Have we Learned So Far by Spying on Rattlesnakes?

12:20 PM Lunch on Your Own. See List of Restaurants in Back of Program. Sack lunches with a drink available at the GEC for $10 .

Moderator afternoon session:  Dr. Christopher L. Parkinson

 

2:20 PM Honored Guest. Dr. William S. Brown. Title: Timber Rattlesnakes: After 40 years, what have we learned?

3:20 PM Dr. Sasha Tetzlaff. Title: Fission-fusion dynamics in the social networks of a North American pitviper 

3:40 PM Break (20 minutes). Refreshments Provided at the Geronimo Event Center

4:00 PM Andrew C. B. Jesper. Title: Overwintering phenology and refugia use of the Timber Rattlesnake (Crotalus horridus) in Illinois 

4:20 PM Joe Aguglario. Title:  Factors impacting metabolic rate and water loss in pitvipers

4:40 PM Invited Speaker. Dr. Terence M. Farrell. Title:  Technology aided natural history: Insights on snake behavior from field videos

5:20 PM Dinner On Your Own. See List of Restaurants in Back of Program. 

7:30 PM Invited Speaker. Dr. Harry W. Greene. Geronimo Event Center. Title: Rewilding the Earth, rewilding our lives

 

 

Friday July 15, 2022 Day 3

Moderator morning session: Dr. Rulon W. Clark

7:30 AM Refreshments & Continental Breakfast Provided at the Geronimo Event Center

8:00 AM Invited Speaker. Dr. Christopher Parkinson. Title: The genomic landscape and the evolution of  New World pitvipers

8:40 AM Rhett M. Rautsaw. Title: Never underestimate the power of phylogenetics: Macroevolution of New World pitviper venom

9:00 AM Ramses Rosales-Garcia. Title: Up the mountain: Venom evolution in montane pitvipers (Cerrophidion)

9:20 AM Chelsea Martin. Title: Social security? Evidence of stress reduction through social buffering in rattlesnakes

9:40 AM Dr. Craig M. Lind. Title: Understanding the sublethal consequences of ophidiomycosis: lessons from pygmy rattlesnakes

10:00 AM Break (20 minutes). Refreshments Provided at the Geronimo Event Center

10:20 AM Jenna Palmisano. Title:  The potential impact of an invasive pentastome parasite (Raillietiella orientalis) on North American pitvipers 

10:40 AM Dr. Karl W. Larsen. Title: Complicated conservation for a far-northern rattlesnake: ecological diversity over a small peripheral range

11:00 AM Chloe R. Howarth.  Title: Understanding inter- and intra-population variation in Western Rattlesnake migratory tactics in British Columbia

11:20 AM Jade Spruyt. Title: Effectiveness of road mortality mitigation for Western Rattlesnakes (Crotalus oreganus) in Canada

11:40 AM Matt MacPherson. Title: Anthropogenic activity as an evolutionary driver of phenotypic variation in western rattlesnake behaviour

12:00 PM Tristan D. Schramer. Title: You might not like this: taxonomic revisions for Central American pitvipers

12:20 PM Lunch on your own. See List of Restaurants in Back of Program. Sack lunches with a drink available at the Geronimo Event Center for $10   

Moderator afternoon session: Dr. Emily N. Taylor 

2:20 PM Kaleb Hill. Title: Auto-resistance toward snake venom metalloproteases in North American pitvipers

2:40 PM Invited Speaker. Dr. Allyson Modra Fenwick. Title: Changes in pitviper taxonomy and systematics since Biology of Pitvipers 2

3:20 PM Honored Guest. Dr. Richard C. Straight. Title: North American pitviper antivenom: selected venom proteins, fab and affinity pure: past, present, future (1973-2003), and (2003-2023)

4:20 PM Refreshments Provided at the Geronimo Event Center

5:00 PM Group Photo. Meet Outside in Front of the Geronimo Event Center & Apache Museum 

6:00 PM Pulled Pork BBQ Dinner at the Geronimo Event Center. Compliments of Chiricahua Desert Museum

6:00 - 8:30 PM Coexisting with Pitvipers Symposium 

 

 

Saturday July 16, 2022 Day 4

Moderator for morning session:  Dr. Warren Booth

7:30 AM Refreshments and Continental Breakfast Provided at the Geronimo Event Center 

8:00 AM Plenary Speaker. Dr. Juan Calvete. Title: Quo vadis venomics?

8:40 AM Dominic L. DeSantis. Title: Integrating radio telemetry and accelerometry to monitor the spatial and temporal movement patterns of snakes

9:00 AM Cara F. Smith. Title: Patterns and drivers of venom variation in the Western Rattlesnake complex (Crotalus viridis/oreganus)

9:20 AM Anthony Pawlicki. Title:  Long-term comparison of diets in three syntopic rattlesnake species 

9:40 AM Henderson C. Gull. Title: Evidence of non-strike induced chemosensory searching by eastern copperheads (Agkistrodon contortrix) during cicada predation   

10:00 AM Break (20 minutes). Refreshments Provided at the Geronimo Event Center

10:20 AM Invited Speaker. Dr. Mark Allen Davis. Title: Old wine in new bottles: Viewing modern pitviper conservation through the lens of legacy data

11:00 AM Dr. Michael J. Dreslik. Title: Demographic forecasting of Sistrurus rattlesnakes using Integral Projection Modeling

11:20 AM María Elena Barragán-Paladines. Title:  Notes on reproductive behavior and birth of captive Two-Striped Forest Vipers (Bothrops bilineatus) from Ecuador

11:40 AM Dr. Matt Goode. Title: Tiger Rattlesnake population demography based on 20 years of capture-recapture data

12:00 PM Ryan Hanscom. Title: Rattlesnake feeding ecology: using high frequency accelerometry to capture feeding events across Crotalus

12:20 PM Lunch on Your Own. See List of Restaurants in Back of Program. Sack lunches with a drink available at the Geronimo Event Center for $10 

Moderator for afternoon session:  Dr. Stephen P. Mackessy

2:20 PM Invited Speaker. Dr. Darin R. Rokyta. Title: The genomics of venom ontogeny in rattlesnakes

3:00 PM Dr. William K. Hayes. Title: It's complicated! Ontogenetic variation in venom composition of rattlesnakes

3:20 PM Michael P. Hogan. Title: The genetics of sensory perception in the Eastern Diamondback Rattlesnake

3:40 PM Dr. Rulon W. Clark. Title: Lessons learned from 20 years of rattlesnake field studies:  a perspective on why studying animals in nature is critical for understanding biological systems

4:00 PM FORMAL POSTER SESSION.  CHIRICAHUA DESERT MUSEUM
Refreshments Provided at the Geronimo Event Center

6:30 PM Banquet Dinner. Silent and Live Auctions


Banquet Speaker. Dr. Joseph R. Mendelson III. Title: Sidewinders vs. robots: How a herpetologist learned to love physics